Tornadoes · United States · Arkansas · 2008

EF1 tornado, Deep Elm to Ragtown, Arkansas, May 10, 2008

From Deep Elm to Ragtown, this EF1 tornado ran 4.4 miles across Monroe County on May 10, 2008, touching down at 8:26 PM CDT and reaching 700 yards wide. It killed nobody, and did $25,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
May 10, 2008
Touchdown
8:26 PM CDT (01:26 UTC)
Lifted
8:30 PM CDT (01:30 UTC)
On the ground
4 minutes
Path length
4.4 miles (7.1 km)
Path width
700 yards (640 m)
Deaths
0
Injuries
0
Property damage
$25,000
County
Monroe County
Touchdown point
34.502, -91.137
Lift-off point
34.510, -91.060
Record number
0805101926-01

What the Weather Service recorded

A cold front moved through Arkansas on the 9th, but the front then stalled and moved back to the north as a warm front on the 10th. Severe storms developed north of the front during the afternoon, with tornadoes developing closer to the front during the early evening hours.

Many trees were blown down, including a huge tree that fell on an old house being used as a deer camp. Part of the roof of a house was blown off.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

15 minutes of warning. NWS LZK issued a tornado warning for this county at 01:11 UTC, 15 minutes before the tornado touched down, in force until 01:45 UTC.

The county was under a tornado watch, issued at 23:51 UTC and running to 04:36 UTC.

Issued (UTC)ExpiredProductOffice
20:38 UTC23:51 UTCTornado WatchLZK
23:51 UTC04:36 UTCTornado WatchLZK
23:52 UTC00:15 UTCSevere Thunderstorm WarningLZK
00:02 UTC00:15 UTCTornado WarningLZK
00:52 UTC01:30 UTCSevere Thunderstorm WarningLZK
01:11 UTC01:45 UTCTornado WarningLZK
09:00 UTC00:00 UTCLake Wind AdvisoryLZK

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 00:56 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the tornado touched down at May 10, 4:08 PM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, May 10, 4:08 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
408 PM CDT SAT MAY 10 2008

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
NEARLY STATIONARY BOUNDARY LOCATED ALONG INTERSTATE 40...THEN
EXTENDS NORTH-NORTHWESTWARD...NEAR AND TO THE WEST OF HIGHWAY 71.
LOCAL RADARS INDICATE CURRENT CONVECTION IS ELEVATED IN
NATURE...AND MOVING AT 270/50.

DRYLINE FEATURE...JUST EAST OF INTERSTATE 35...WILL ACCELERATE
EASTWARD BY EARLY EVENING...AND WILL LIKELY FOCUS SURFACE BASED
DEVELOPMENT. SURFACE BASED CAPE VALUES OF 3500 J/KG+.....AND
SIGNIFICANT LOW LEVEL SHEAR ALL INDICATE A SUBSTANTIAL POTENTIAL
FOR SUPERCELLS...WHICH WILL BE SUPPORTIVE OF TORNADIC
DEVELOPMENT...AT LEAST THROUGH EARLY EVENING.

THE FORMATION OF AN ORGANIZED CONVECTIVE COMPLEX IS STILL
POSSIBLE BEFORE ALL THE CONVECTION EXITS THE FORECAST AREA BY 11/10Z.

ANOTHER...LESS POTENT SYSTEM WILL AFFECT THE REGION LATE IN THIS PERIOD.

&&

.LONG TERM...WEDNESDAY THROUGH SATURDAY
MODELS STILL INDC THE NEXT WEATHER MAKER MOVG THRU THE REGION AT THE
START OF THE PD. THE QUESTION STILL RMNS IS IF THE FNTL BNDRY WL
STALL OUT JUST SE OF AR BY THU OR CONTG WORKING FURTHER SEWD. QUICK
LOOK AT THE 12Z ECMWF SEEMS TO BACK THIS TREND UP...ALONG WITH THE
GFS...WHICH WOULD RESULT IN LINGERING RAIN CHCS FOR PARTS OF THE
AREA INTO FRI. FOR NOW...OPTED TO STAY WITH CONSISTENCY AND CONT
WITH A PROGRESSIVE TREND...INDCG DRIER CONDS INTO NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     53  68  45  75 /  60  20   0   0
CAMDEN AR         60  74  45  80 /  60  20   0   0
HARRISON AR       48  66  41  75 /  60   0   0   0
HOT SPRINGS AR    56  72  45  78 /  60  10   0   0
LITTLE ROCK   AR  57  72  47  77 /  60  20   0   0
MONTICELLO AR     61  75  50  79 /  60  30   0   0
MOUNT IDA AR      54  71  44  78 /  60  10   0   0
MOUNTAIN HOME AR  49  66  42  75 /  60  10   0   0
NEWPORT AR        55  70  47  75 /  60  20   0   0
PINE BLUFF AR     59  73  49  78 /  60  20   0   0
RUSSELLVILLE AR   53  69  44  77 /  60   0   0   0
SEARCY AR         55  71  47  76 /  60  20   0   0
STUTTGART AR      58  72  50  77 /  60  20   0   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...55 / LONG TERM...44
Hazardous weather outlook, May 10, 11:39 AM CDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1139 AM CDT SAT MAY 10 2008

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1139 AM CDT SAT MAY 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

RESIDENTS OF ARKANSAS ARE ADVISED TO MONITOR THE LATEST WEATHER
STATEMENTS...AND BE PREPARED TO IMPLEMENT PERSONAL SEVERE WEATHER
SAFETY ACTIONS.

MUCH OF ARKANSAS IS UNDER A MODERATE RISK OF SEVERE WEATHER TODAY.

THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE THIS AFTERNOON
ACROSS MUCH OF THE STATE.  THROUGH EARLY AFTERNOON...LARGE HAIL WILL
BE THE PRIMARY THREAT WITH THESE STORMS.

BY THE MID AFTERNOON HOURS...INSTABILITY...BASED NEAR THE SURFACE...
IS EXPECTED TO RAPIDLY INCREASE ACROSS WESTERN ARKANSAS...AHEAD OF A
COLD FRONT APPROACHING WESTERN PORTIONS OF STATE. THUNDERSTORMS
FORMING IN THIS REGION WILL HAVE THE POTENTIAL TO REALIZE THIS
INSTABILITY. THIS INSTABILITY...COMBINED WITH FORECAST WIND PROFILES
SUGGEST SUPERCELL THUNDERSTORMS WILL BE LIKELY.  LARGE
HAIL...DAMAGING WIND GUSTS...AND TORNADOES WILL BE POSSIBLE WITH
THESE STORMS...AS THE RACE QUICKLY TO THE EAST.

CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF A LARGE...LINEAR
SQUALL LINE TO DEVELOP AHEAD OF THE COLD FRONT DURING THE EVENING HOURS.
THIS WOULD PROMOTE THE POTENTIAL FOR WIDESPREAD...DAMAGING WIND
GUSTS.

BE PREPARED FOR THIS DANGEROUS SEVERE WEATHER SITUATION....MONITOR
THE LATEST WEATHER BULLETINS...AND REVIEW SEVERE WEATHER SAFETY
RULES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE AFOREMENTIONED COLD FRONT WILL MOVE OUT OF THE STATE SUNDAY. DRY
WEATHER WILL RETURN FOR THE EARLY PART OF NEXT WEEK...AS HIGH
PRESSURE MOVES INTO THE REGION. ANOTHER FRONT WILL MOVE INTO THE
AREA TUESDAY...BRINGING THE NEXT CHANCE OF RAINFALL FOR TUESDAY
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...
PARTICULARLY IN THE SOUTHERN TWO THIRDS OF THE STATE.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

55

In the hours before

Local storm report, May 10, 7:27 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
727 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             2 NW MABELVALE          34.67N 92.41W
05/10/2008  E1.25 INCH       PULASKI            AR   LAW ENFORCEMENT

            HALF DOLLAR SIZE HAIL REPORTED AT CRYSTAL VALLEY ROAD
            AREA.

0727 PM     HAIL             ENGLAND                 34.54N 91.97W
05/10/2008  E1.75 INCH       LONOKE             AR   LAW ENFORCEMENT

&&

222
Local storm report, May 10, 7:33 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
733 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     HAIL             MABELVALE               34.65N 92.38W
05/10/2008  E1.75 INCH       PULASKI            AR   PUBLIC

            GOLF BALL SIZE HAIL WAS REPORTED AT THE INTERSECTION OF
            CHICO ROAD AND MABELVALE CUT OFF.

&&

222
Local storm report, May 10, 7:36 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
736 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TORNADO          EL PASO                 35.12N 92.08W
05/10/2008                   WHITE              AR   TRAINED SPOTTER

            BRIEF TORNADO TOUCHED DOWN AT 827 EL PASO ROAD.

&&

222
Local storm report, May 10, 7:52 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
752 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TORNADO          2 E LONOKE              34.79N 91.86W
05/10/2008                   LONOKE             AR   LAW ENFORCEMENT

            POSSIBLE BRIEF TOUCHDOWN WAS REPORTED AT MILE MARKER 173
            JUST SOUTH OF INTERSTATE 40.

&&

55
Local storm report, May 10, 8:16 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
816 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     TORNADO          STUTTGART               34.49N 91.55W
05/10/2008                   ARKANSAS           AR   TRAINED SPOTTER

            STRUCTURAL DAMAGE AND TREES DOWN OFF HIGHWAY 130 ON THE
            SOUTH SIDE OF TOWN.

0807 PM     FUNNEL CLOUD     HARRISON                36.24N 93.12W
05/10/2008                   BOONE              AR   LAW ENFORCEMENT

0807 PM     TSTM WND DMG     SEARCY                  35.24N 91.73W
05/10/2008                   WHITE              AR   TRAINED SPOTTER

            TREES DOWN ON SMITH ROAD OFF OF HIGHWAY 16. ALSO TREES
            DOWN NEAR BARRY HILL PARK.

&&

58
Local storm report, May 10, 8:20 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
820 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 PM     TORNADO          STUTTGART               34.49N 91.55W
05/10/2008                   ARKANSAS           AR   LAW ENFORCEMENT

            ELDERLY WOMAN TRAPPED IN HER RESIDENCE. NUMEROUS TREES
            DOWN ACROSS STUTTGART.

&&

58

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Little Rock, AR (KLZK), 00:00Z

1.4 hours before the tornado, 111 km from the path. May 11, 2008.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2008-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 2977 joules per kilogram, CIN -31, lifted condensation level 589 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Little Rock, AR at 00:00Z on 2008-05-11The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 247 square meters per square second, 0 to 6 km bulk shear 67 knots.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
2977 J/kg
Mixed-layer CIN
-31 J/kg
Surface CAPE
1880 J/kg
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
67 kt
0-1 km bulk shear
25 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
426 m²/s²
Significant tornado parameter
9.1
Supercell composite
41.7
0-3 km lapse rate
5.1 K/km

Open this sounding in Storm Lab

Little Rock, AR (KLZK), 12:00Z

10.6 hours after it, 111 km from the path. May 11, 2008.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2008-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -97359, lifted condensation level 1070 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Little Rock, AR at 12:00Z on 2008-05-11The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -114 square meters per square second, 0 to 6 km bulk shear 88 knots.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-97359 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
1070 m above ground
0-6 km bulk shear
88 kt
0-1 km bulk shear
50 kt
0-1 km storm-relative helicity
-114 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
3.9 K/km

Open this sounding in Storm Lab

The surface observations

Stuttgart (Awos) (SGT), 45 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
23:35 UTC80.673.4180° 12 kt1001
23:55 UTC80.671.6160° 13 kt999.7
00:15 UTC80.671.6160° 10 kt999.3VCTS
00:35 UTC78.871.6130° 12 kt21998TS
00:55 UTC71.668340° 13 kt391002TS
01:15 UTC69.866.2280° 13 kt1001.7TS
01:35 UTC69.866.2250° 4 kt1001TS
01:55 UTC69.8680° 0 kt1001
02:15 UTC69.868360° 4 kt1001.4
02:35 UTC69.866.2360° 5 kt1001.7
02:55 UTC69.866.2340° 5 kt1002.4
03:15 UTC69.866.2310° 3 kt1002.7

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Little Rock radar (KLZK), 113 km away, was scanning. The volume nearest the touchdown began at 01:24 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
00:00 UTCHAIL 1.75WheatleySt. Francis, ARGOLF BALL HAIL REPORTED NEAR INTERSTATE 40 IN WHEATLEY.
00:37 UTCTSTM WND DMGHaynesLee, ARPOSSIBLE TORNADO. TREES AND POWER LINES DOWN.
00:48 UTCTORNADO3 N MariannaLee, ARTORNADO JUST NORTH OF MARIANNA ARKANSAS.
01:06 UTCTORNADOStuttgartArkansas, ARSTRUCTURAL DAMAGE AND TREES DOWN OFF HIGHWAY 130 ON THE SOUTH SIDE OF TOWN.
01:07 UTCTORNADOStuttgartArkansas, ARELDERLY WOMAN TRAPPED IN HER RESIDENCE. NUMEROUS TREES DOWN ACROSS STUTTGART.
01:08 UTCTORNADOStuttgartArkansas, ARAREAS NEAR THE STUTTGART COUNTRY CLUB RECEIVED MAJOR DAMAGE. A GAS STATION WAS DESTROYED.
01:28 UTCFLASH FLOOD2 S Forrest CitySt. Francis, ARSTREET FLOODING NEAR FORREST CITY ALONG HIGHWAY 1.
01:30 UTCTSTM WND DMG8 Wsw MarvellPhillips, ARBEGINNING OF 30 MILE LONG PATH OF STRAIGHT LINE WINDS THROUGH PHILLIPS COUNTY INTO COAHOMA COUNTY MISSISSIPPI. SEVERAL HOMES DAMAGED OR DESTROYED. WIND SPEED ESTIMATED AT 100 MPH.
01:38 UTCTSTM WND DMG5 Ssw MarvellPhillips, ARSEVERAL SHEDS AND BARNS WERE EITHER HEAVILY DAMAGED OR DESTROYED. DOZENS OF LARGE TREES WERE UPROOTED. APPROXIMATELY ONE MILE OF POWER LINES WERE SNAPPED NEAR THIS LOCATION.
01:38 UTCTSTM WND DMG8 Sw MarvellPhillips, ARLARGE TREES DOWN ON MONROE/PHILLIPS COUNTY LINE ALONG HIGHWAY 1.
01:51 UTCTSTM WND DMG4 E Lake ViewPhillips, ARNUMEROUS TREES AND POWER LINES DOWN ALONG HIGHWAY 44. AIRPORT HANGAR DESTROYED. AIRPLANE MOVED ABOUT 100 FEET WITH LITTLE DAMAGE TO PLANE. SEVERAL BUILDINGS ALSO DAMAGED AT A NEIGHBORING FARM.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2008 tornado in ArkansasEvery tornado in Arkansas since 1950Warnings in force in Arkansas nowThe forecast where you are

The other tornadoes of May 10, 2008

36 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 101:28 PM CDTEF0Washington, AR0.150
May 105:03 PM CDTEF2Pittsburg, OK8.2200$500,000
May 105:15 PM CDTEF0Labette, KS0.350
May 105:19 PM CDTEF0McIntosh, OK0.150
May 105:19 PM CDTEF0Labette, KS1.060
May 105:19 PM CDTEF0Cherokee, KS2.0150$10,000
May 105:20 PM CDTEF4Picher–Neosho tornado, Oklahoma and Missouri75.51,76021350$61 million
May 105:21 PM CDTEF0Pittsburg, OK0.150
May 105:25 PM CDTEF0Pittsburg, OK0.575
May 105:25 PM CDTEF0Mayes, OK0.150
May 105:34 PM CDTEF0Latimer, OK5.5100
May 105:42 PM CDTEF2Pittsburg, OK19.05804$1.2 million
May 105:48 PM CDTEF1Ottawa, OK2.3200
May 106:05 PM CDTEF2Pushmataha, OK3.5100$75,000
May 106:08 PM CDTEF1Jasper, MO3.0440110$1.0 million
May 106:30 PM CDTEF1Pushmataha, OK1.5200
May 106:35 PM CDTEF1Pushmataha, OK0.5100
May 106:35 PM CDTEF1Benton, AR1.5100$100,000
May 106:58 PM CDTEF0Barry, MO3.8800
May 107:05 PM CDTEF0McCurtain, OK0.450
May 107:14 PM CDTEF1White, AR9.2350$25,000
May 107:42 PM CDTEF0White, AR0.08
May 107:47 PM CDTEF1Lonoke, AR2.7400
May 107:51 PM CDTEF0Franklin, AR0.150
May 107:55 PM CDTEF1Sevier, AR1.5100$250,000
May 107:57 PM CDTEF1Woodruff, AR10.2500$90,000
May 107:57 PM CDTEF3Arkansas, AR14.11,3209$75 million
May 109:04 PM CDTEF0Hempstead, AR1.050$5,000
May 109:32 PM CDTEF1Nevada, AR2.450
May 109:33 PM CDTEF1Quitman, MS0.330$25,000
May 1010:15 PM CDTEF1Tallahatchie, MS8.71002$185,000
May 1011:00 PM CDTEF1Lauderdale, AL1.6250$100,000
May 1011:18 PM CDTEF1Marion, AL25.5400$100,000
May 1011:59 PM CDTEF1Lauderdale, AL1.0250$5,000
May 1012:27 AM CDTEF1Walker, AL9.3400$20,000
May 1012:37 AM CDTEF2Walker, AL13.5330$155,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.